Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Viscoelastic Rayleigh waves II

Authors: P. K. Currie and P. M. O'Leary
Journal: Quart. Appl. Math. 35 (1978), 445-454
DOI: https://doi.org/10.1090/qam/99642
MathSciNet review: QAM99642
Full-text PDF

Abstract | References | Additional Information

Abstract: The number of possible surface waves on a viscoelastic half-space is investigated numerically as a function of the material parameters. The results are applied to simple theoretical models of viscoelastic behavior and also to experimental data. It is concluded that two surface waves are possible on some rocks and on nearly all solid polymers.

References [Enhancements On Off] (What's this?)

  • [1] P. K. Currie. M. A. Hayes and P. M. O'Leary, Viscoelastic Rayleigh waves, Quart. Appl. Math. 35, 35-53 (1977)
  • [2] M. A. Hayes and R. S. Rivlin, A note on the secular equation for Rayleigh waves, ZAMP 13, 80-83 (1962)
  • [3] J. D. Ferry, Viscoelastic properties of polymers, 2nd edition, Wiley, New York, 1970
  • [4] R. D. Borcherdt, Rayleigh-type surface wave on a linear viscoelastic half-space, J. Acoust. Soc. Amer. 54, 1651-1653 (1973) 55, 13-15 (1974).
  • [5] J. E. White, Seismic waves: radiation, transmission and attenuation, McGraw-Hill, New York, 1965
  • [6] R. N. Haward, Introduction, in The physics of glassy polymers, ed. R. N. Haward, Applied Science, London, 1973

Additional Information

DOI: https://doi.org/10.1090/qam/99642
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society